We took him to the vets because of a sore leg/limping and he was given a shot of metacam and a course of BioClav. His front leg (the sore one) is getting better but our cat is now very lethargic, uninterested in food (he is usually ravenous), his eyes are always partially closed, and, most upsetting of all, his back legs are practically useless. It's the weekend and our vets are closed- help.
What are the side effects to BioClav and the injection and how do we know if he's having alergic (allergic) reactions?
This is not a skin problem, and I recommend that you re-post it in the General Health section. That said, the symptoms that you describe are not consistent with a drug reaction, but the weakness in his back legs could indicate a potentially life threatening problem with his brain or spinal cord, such as a viral or bacterial infection, and he needs to go back to a veterinarian ASAP. The antibiotic he is on can occasionally cause vomiting, diarrhea, or decreased appetite, so you can try discontinuing it to see if his appetite perks up. Also, offer him smelly canned cat food and make sure he stays hydrated. I googled emergency vet in you area and found this information:
Halton Wentworth Emergency Veterinary
505 King Street West, Hamilton, ON L8P 1B9, Canada
There is also the University of Guelph Veterinary Teaching Hospital, Small Animal Clinic: Tel: 519.823.8830
Kimberly Coyner, DVM DACVD
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.